ADD / Sexuality and Amphetamine

Home Welcome to the ADDitude Forums For Adults Relationships ADD / Sexuality and Amphetamine

Viewing 1 reply thread
  • Author
    Posts
    • #180558
      Maiskolben
      Participant

      Hello everyone 🙂

      I was diagnosed with ADD at the age of 18. Now I’m 32 and have been taking methylphenidate for 14 years from Monday to Friday. Aside from this medication I organized myself and my social environment in a way that it works well for me.

      However, while the methylphenidate is active the side effects, namely the suppression of my emotions and the loss of my appetite, still affect me…

      Two weeks ago I spoke with a new psychiatrist and they suggested to use amphetamines instead of methylphenidate in socially exhausting situations.

      I thought about it and came to the conclusion that I am fine in most social situations both with methylphenidate or without any medication at all.

      However, there is one exception and that is during sexual activities.

      Me and my significant others have a kinky sexuality which means that we practice B-D-S-M especially with intense power gap dynamics or pain. In both cases it is very hard for me to stay focused even if this kind of sexuality is very intense. However, in order to experience the full joy of such a session it is necessary to stay focused for at least 30 minutes. (Usually a session takes 180 minutes). This is very difficult for me without any medication but as I wrote above methylphenidate suppresses my emotions and that is really not the point during a sexual interaction.

      So, I wonder if amphetamines could be a solution and would help me in such situations? Have any of you had some experience which could help me decide if I should try out a new medication or not?

      I’m also not sure if the mechanism of how amphetamines work are good for such activities…as I am a bit afraid of the rebound-effects….and B-D-S-M already has the “problem” that you get high during a session and after the session you sometimes have a lack of endorphins and other neuro-transmitters.

      Thank you for your thoughts

      Maiskolben

    • #186809
      Aaron Fire
      Participant
    • Try it. It’s short acting. It’ll get out of your system and if you don’t like it, don’t try it again. But from what I’ve read, the emotional thing? Mmm that’s a reason to try this all by itself: that’s not a mandatory symptom.
    • Not everyone has rebound issues; I read that’s an exception. I don’t, and I take the max dosage level of mine. But then I don’t have benefits either, so let the dom beware.
Viewing 1 reply thread

You must be logged in to reply to this topic.